When you have an allergy, your immune system mistakenly sees something that’s harmless as an invader. But sometimes, people have an allergic reaction to a medicine. Your body responds with certain chemicals, such as large amounts of histamine, to try to get rid of it. If you think you have a drug allergy, tell your doctor. There may be another treatment you could try instead. Even in people who aren't allergic, many drugs can cause issues like an upset stomach. But during an allergic reaction, the release of histamine can cause symptoms like hives, a skin rash, itchy skin or eyes, congestion, and swelling in the mouth and throat. After being on Cipro for about 8 days (250mg 2x per day) I have noticed some problems. It started with some difficulty in breathing but got worse last night. After waking up very sweaty and dizzy, I attempted to get some water and ended up fainting... and having some dramatic cold shivers while collapsed. I went to the emergency room as I was a bit freaked out by the experience... but no one really had any suggestions and I was just monitored for a while and released. I have stopped taking the Cipro and will try to move on to a different treatment. Does anyone have any advice on how to handle this if it happens again? Can an antihistamine help to counter such reactions?
Cipro (ciprofloxacin) is a fluoroquinolone (flor-o-KWIN-o-lone) antibiotic that fights bacteria in the body. Ciprofloxacin is used to treat different types of bacterial infections. Cipro is also used to treat people who have been exposed to anthrax or certain types of plague. Fluoroquinolone antibiotics can cause serious or disabling side effects that may not be reversible. Cipro should be used only for infections that cannot be treated with a safer antibiotic. Stop using Cipro and call your doctor at once if you have symptoms such as: headache, hunger, irritability, numbness, tingling, burning pain, confusion, agitation, paranoia, problems with memory or concentration, thoughts of suicide, or sudden pain or movement problems in any of your joints. In rare cases, ciprofloxacin may cause damage to your aorta, which could lead to dangerous bleeding or death. Ciprofloxacin is a common medication used to treat bacterial infections. Many bacteria, causing conditions ranging from urinary infections to Anthrax can be killed using the antibiotic. The drug itself can be dangerous for anyone who has a ciprofloxacin allergy. There are a number of signs that somebody might have an allergy to it, including a rash and a number of possibly life-threatening ailments that could be fatal if not treated quickly. Any one of the drug’s side effects can be exacerbated by the presence of an allergy or treatment with other medications. Allergies to antibiotics should be considered a reason to avoid taking this drug, as the associated risks and possible ciprofloxacin drug interactions could be magnified. A common sign of a ciprofloxacin allergy is if the user sees hives or swelling.
Das Antibiotikum Ciprofloxacin wird zur Behandlung von Harnwegsinfekten und Blasenentzündungen sowie von bakteriellen Infektionen der. Allergy to Quinolones Low Cross-reactivity to Levoﬂ oxacin. were as follows cipro ﬂ oxacin 5 cases, levo ﬂ oxacin 4 cases,